Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jun 11, 2021, 9:43 PM PDT. It took effect at Jun 12, 2021, 3:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 9:43 PM PDT (04:43 UTC)
- In effect from
- Jun 12, 2021, 3:00 PM PDT
- Expired
- Jun 13, 2021, 11:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
321 WHUS76 KMFR 120443 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 943 PM PDT Fri Jun 11 2021 PZZ356-121745- /O.CAN.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ /O.EXT.KMFR.SC.Y.0061.000000T0000Z-210612T0900Z/ /O.NEW.KMFR.SC.Y.0063.210613T0000Z-210613T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 943 PM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Seas 9 to 12 feet at 9 seconds tonight. By Saturday evening, south winds 20 to 25 kt with gusts up to 30 kt and seas 8 to 10 ft at 11 seconds expected. * WHERE...All areas between Brookings and Cape Blanco. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-376-121745- /O.CAN.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ /O.NEW.KMFR.SC.Y.0062.210612T0443Z-210612T0900Z/ /O.NEW.KMFR.SC.Y.0063.210613T0000Z-210613T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 943 PM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Seas 9 to 12 ft at 9 seconds tonight. By Saturday evening, south winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft at 11 seconds expected. * WHERE...All areas beyond 10 nm shore and between Cape Blanco and Florence. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
749 WHUS76 KMFR 121018 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 318 AM PDT Sat Jun 12 2021 PZZ356-122300- /O.NEW.KMFR.SC.Y.0064.210612T1018Z-210612T1200Z/ /O.EXT.KMFR.SC.Y.0063.210613T0000Z-210614T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 318 AM PDT Sat Jun 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, steep southerly seas 8 ft at 9 seconds. For the second Small Craft Advisory, south winds 15 to 25 kt with gusts 25 to 30 kt and steep southwesterly seas 6 to 10 ft expected. * WHERE...For the first Small Craft Advisory, north of Crook Point. For the second Small Craft Advisory, all areas. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 11 PM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-122300- /O.NEW.KMFR.SC.Y.0064.210612T1018Z-210612T1800Z/ /O.EXT.KMFR.SC.Y.0063.210613T0000Z-210614T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 318 AM PDT Sat Jun 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, steep southerly seas 8 to 9 ft at 9 seconds. For the second Small Craft Advisory, south winds 15 to 25 kt with gusts 25 to 35 kt and steep southwesterly seas 7 to 12 ft expected. * WHERE...For the first Small Craft Advisory, all areas gradually subsiding from the south and east with time. For the second Small Craft Advisory, all areas. * WHEN...For the Small Craft Advisory, until 11 AM PDT this morning. For the Small Craft Advisory, from 5 PM this afternoon to 11 PM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-376-122300- /O.NEW.KMFR.SC.Y.0064.210612T1018Z-210612T1500Z/ /O.EXT.KMFR.SC.Y.0063.210613T0000Z-210614T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 318 AM PDT Sat Jun 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, steep southerly seas 8 to 9 ft at 9 seconds. For the second Small Craft Advisory, south winds 15 to 25 kt with gusts 25 to 35 kt and steep southwesterly seas 7 to 11 ft expected. * WHERE...For the first Small Craft Advisory, nearly all of the area early, then only areas beyond 5 NM over northern and western portions of the area. For the second Small Craft Advisory, all areas. * WHEN...For the Small Craft Advisory, until 8 AM PDT this morning. For the Small Craft Advisory, from 5 PM this afternoon to 11 PM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
638 WHUS76 KMFR 122125 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 225 PM PDT Sat Jun 12 2021 PZZ350-356-370-376-131030- /O.EXT.KMFR.SC.Y.0063.210612T2200Z-210614T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 225 PM PDT Sat Jun 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...A steep mix of south wind wave, fresh southwest swell, and west-northwest swell. South winds 15 to 25 kt with gusts to 30 kt through tonight then 10 to 15 kt. Also, steep seas 6 to 9 ft, except briefly 8 to 11 ft in the outer waters as seas peak this evening. * WHERE...All areas. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
731 WHUS76 KMFR 130948 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 248 AM PDT Sun Jun 13 2021 PZZ350-356-131200- /O.EXT.KMFR.SC.Y.0063.000000T0000Z-210613T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 248 AM PDT Sun Jun 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Steep southwesterly seas 7 to 9 feet. * WHERE...All areas. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-376-131800- /O.EXT.KMFR.SC.Y.0063.000000T0000Z-210613T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 248 AM PDT Sun Jun 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...A steep mix of south wind wave, fresh southwest swell, and west-northwest swell will result in combined seas 8 to 11 ft early this morning, subsiding to 6 to 8 feet mid to late morning. * WHERE...All areas. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 9:02 PM PDT, 41 minutes earlier.
Area forecast discussion, Jun 11, 9:02 PM PDT, 41 minutes before
Area Forecast Discussion
National Weather Service Medford OR
902 PM PDT Fri Jun 11 2021
.UPDATE...The front continues slowly move through the region with
rain rates slowly diminishing. The back end of the heaviest
precipitation is roughly along a Gold Beach to Elkton line as
indicated by the radar. Rain rates will continue to decline as the
atmospheric river flow diminishes its contribution to the
rainfall. The greatest amounts of rain have been in the southern
coast and coastal ranges and western Siskiyou county with peak
amounts of over an inch and a half, and 0.75 to and inch in the
northern Cascades, and lower amounts along the i-5 corridor.
Current forecast looks on track and will not update this evening.
-Sven
&&
.PREV DISCUSSION... /Issued 253 PM PDT Fri Jun 11 2021/
DISCUSSION...An atmospheric river (AR) is streaming across the
forecast area from southwest to northeast, affecting an area
north and south of a line from Brookings to Medford to Crater
Lake. Rainfall so far today has ranged from a half inch near
Brookings to a quarter inch near Eagle Point to a quarter inch in
the Cascades north of Crater Lake. Little to no rainfall has been
measured in Eastern Siskiyou, Modoc, or Lake Counties. This AR
will produce rainfall over the same general areas through this
evening before lifting out of the forecast area. Saturday will be
mostly dry over inland areas, and temperatures will trend higher
by about 15 degrees. Any rain chances Saturday will be focused at
the coast and will likely wait until the evening when the next AR
arrives. The AR stalls along the coast from late Saturday into
Sunday, spreading rainfall into Coos, Curry, Western Douglas, and
Josephine Counties but not much farther inland than that.
Eventually, some rain may make its way to the Cascades late Sunday
as the front pushes to the east some. Enough moisture,
instability, and trigger will combine over the Cascades north of
Crater Lake, and just to the east of the Cascades, to bring a
slight chance for thunderstorms there Sunday afternoon. We're
estimating somewhere between 25 and 75 cloud to ground lightning
flashes with storms Sunday afternoon. Thunderstorm chances return
to the same general area Monday afternoon.
A note about the expected rainfall at the coast. This AR is
significant. Nearly 3 inches of additional rainfall is forecast for
Brookings, and this is well above the amounts that area has received
in the past month, all in about a 24 to 48 hour period. The heaviest
rainfall is expected late Saturday through Sunday. River and stream
rises should be minimal as much of this rain will be soaked up into
the drought-stricken ground/vegetation.
The front lingers on Monday and could again bring some rain to areas
from the Cascades westward, but rain amounts should be a tenth of an
inch or less. East of the Cascades, dry weather is expected and
winds will increase with maximum wind gusts to 30 mph expected. An
upper trough continues to affect the weather on Tuesday, even as a
warm ridge of high pressure builds over the Desert Southwest.
Temperatures Tuesday will generally be near normal and rain chances
will be focused from the Cascades westward.
By Wednesday, warming and drying will take hold as the upper ridge
in the Desert Southwest begins to affect the area more. It won't
take long for high temperatures to jump up to well above normal
readings (10+ degrees above normal). Temperatures will trend higher
through Friday at least. Record heat is not expected---just above
normal temperatures for now.
AVIATION...For the 11/18Z TAF Cycle... A fairly strong front
is moving inland, and will weaken this afternoon. Winds are expected
to be strongest along and near the coast, but will also be strong
enough to result in enhanced winds over the mountains- especially
the coastal mountains and Umpqua Basin-through the day today. Rain
and breezy conditions along and near the coast this morning will
likely help ceilings and visibilities to lower to MVFR and then IFR
this afternoon into this evening, persisting overnight. Inland areas
are likely to experience showers from the Cascades westward today
with a period of MVFR visibilities likely for west side valley
locations late this afternoon into early this evening as the core of
the remnant cold front moves through. Expect terrain obscurations as
showers move inland and, especially, late afternoon into this
evening. Showers with the remnant cold front and associated terrain
obscurations will reach much of the east side late this afternoon
into tonight. ~BTL/Schaaf
MARINE...Updated 230 PM PDT Friday, 11 June 2021...
A strong, late season cold fronts passing through the area and
beginning to diminish. Observations are showing a gradual
diminishing of gales, very steep and hazardous seas, and periods of
heavy rain. The winds will and seas will continue to gradually
subside from west to east this afternoon through this evening.
Conditions will remain unsettled with additional fronts expected
through the weekend and into early next week. High pressure is then
likely to build into the Pacific Northwest late next week which
would develop a thermal trough along the coast. This would result in
gusty north winds, especially south of Cape Blanco. ~Schaaf/BTL
..FIRE WEATHER...Updated 230 PM PDT Friday, 11 June 2021...
Synopsis...Rain will continue through today as a front moves east
of the Cascades. Troughing will remain in the region over the
next two days, producing more opportunities for rain. The best
chances for wetting rains will be along the coast Saturday, then
spreading further inland sunday. High pressure will build back
into the region beginning on Wednesday. Isolated critical
conditions possible on Tuesday in zones 624, 625, 285.
Wind and RHs...Winds will be elevated on Saturday as a dry front
passes over the Cascades. MinRHs are expected to stay above 20%, so
concern is not high. With limited to no rain getting east of the
Cascades RHs will begin to trend lower through the weekend. A
stronger front moves through the area Sunday, but again will be dry
by the time it moves east of the Cascades. This will bring strong,
gusty winds to the east side. MinRHs will generally be in the low
20s to upper teens, but it is not impossible mid-teen MinRHs (15-
17%) develop in far eastern 625 around Rock Creek or Fish Fin Rim
RAWS. By Tuesday the influence of the ridge and a lack of rain will
result in MinRHs in the low-to-mid teens in eastern 625 and 285. As
the trough exits the region a final wave will pass over the east
side bringing strong, gusty winds to the high terrain and into
valleys across the east side. Isolated areas of critical conditions
will be possible along the high terrain of zones 624, 625, 285
Tuesday afternoon. However, timing remains an issue for if the
duration will be long enough to meet criteria.
Thunderstorms...Thunderstorms are possible along the Cascades Sunday
and Monday afternoons. Confidence is higher on Sunday for
Thunderstorms of the two days. Climatologically for this week in
June when thunderstorms are present, 75% of lightning events had
lightning counts equal to or below 140 strikes in each Lake and
Klamath County. The instability is marginal and does not lend great
confidence to high lighting productivity. It seems more reasonable
the lightning count will be lower than 140 strikes, probably around
50 strikes for each county. Also, there will be high moisture
content for these storms to tap into on both days and will be quite
wet. Bliss
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT this evening for PZZ356.
Gale Warning until 11 PM PDT this evening for
PZZ350-356-370-376.
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:43 PM PDT | Small Craft Advisory | MFR | 4 hr | |
| Jun 12, 3:18 AM PDT | Small Craft Advisory | MFR | 8 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.